MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Codes Complete Blockage (1094); No Flow (2991)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations via email from customer to district manager: the metal stands we recently placed are not draining.She is back on nephrostomy drainage.
 
Additional Manufacturer Narrative
2 x rms-060026-r of lot number c1664662 were not returned to cirl for a lab evaluation.Therefore a document based investigation was completed.Prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number c1664662 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1664662.The instructions for use, which accompanies this device warns of the following ¿patients should be checked at regular intervals utilizing techniques such as abdominal x-ray (kub film).Patients using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage¿.It may be noted that according to the instructions for use, instructs the user : ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ a final warning in the instructions for use indicates that: ¿individual variations of interaction between stents and the urinary system are unpredictable¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition related.It maybe as the result of compression by a tight stricture, as per instructions for use, diminished urine drainage/ stent occlusion is listed as a complication following the placement of the device.It been requested to know what the patient¿s pre-existing condition was and also requested were details on the patient outcome and the additional procedures that occurred as a result of this issue.The patient required an additional procedure to remove the stent as the metal stents recently placed were not draining.She is back on nephrostomy drainage.As the stent was removed at a different facility it has proved difficult to receive this information.Should this information be received, the file will be updated accordingly.Complaint is confirmed based on the customer¿s testimony.Patient required an additional procedure to remove the stent and according to the initial reporter she is back on nephrostomy drainage.Further details on her condition and outcome are unknown.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
As initially reported to customer relations via email from customer to district manager: the metal stands we recently placed are not draining.She is back on nephrostomy drainage.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.2.Did the patient require any additional procedures due to this occurrence? n/a if yes, please describe.3.Did the product cause or contribute to the need for additional procedures? n/a if yes, please specify additional procedures and provide details.4.Has the complainant reported any adverse effects on the patient due to this occurrence? n/a.5.Has the complainant reported that the product caused or contributed to the adverse effects? na.Please specify adverse effects and provide details.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9606903
Report Number3001845648-2020-00042
Device Sequence Number10899568
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)221104(10)C1664662
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1664662
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;